Hi, I am new to this forum, but in desperate need of some advice. I keep trying the helpline number to no avail. My mum is 82 and suffered from dementia (they wont say if it is alzheimers) now for about 6 years. 18 months ago she was put on 10mg of aricept, and she seemed fine. 3 weeks ago I noticed she started talking with a lisp, I thought this could be the fact her teeth were not glued in. Last week however I noticed she kept twisting her mouth and sticking out her tongue, Dad also mentioned that her leg the day before started jerking. Tuesday she got worse and Dad called the hospital all her limbs are now jerking, and her speech had got worse. She has also become unsteady on her feet ..... all this in just 3 weeks.He called out the emergency dr and they came round yesterday and Dad said he thought it was an adverse reaction to the aricept, and the Dr said it could be and for her to come off them. I demanded Dad get her back to the hospital rather than the local gp and he got an appointment tomorrow, of which I am also going. I saw her last night and cried all the way home after holding in my tears whilst i was there. It is like she has had a stroke, her words are so mumbled slurred and at times not making sence. I mentioned this to Dad but he said the GP checked her out and surely if she had had a stroke he would have mentioned this. I am out my mind with worry, could this be a side effect of the tablets even though she has been on them for 18 months, or can dementia progress at such a quick level, or could it possibily be a stroke, my nan died of a stroke. Sorry for the length of the post, I just don't know what to do or think.